MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 52MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 542-11-52E
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: re pi which is from malaysia and represents a male patient, dob (b)(6) whose date of explantation is listed as (b)(6) 2014.The event description states: first revision surgery in (b)(6) 2014.Second revision surgery to be scheduled soon.No product information.First surgery in 2010, possibly due to septic loosening " undated implant labels: 2.0 dall-miles stainless steel cable sleeve set; 52e trident psl ha cluster acetabular shell; 36/10 degree x3 insert; 1 screw; #3 240/v40 exeter cemented long stem; 36/-5 v40 lfit head, medium universal cement restrictor.No clinical or pmh, no patient demographics, no operative reports, no imaging studies, no examination of explanted components.Based upon the information provided, neither confirmation of the event description nor preparation of a medical report is possible for this case.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the event could not be determined because insufficient information was provided.Further information such as return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Surgeon notified on a case that possibly needed a revision surgery.The surgery was done a few years back using stryker implants.The reason on the revision surgery needed possibly due to aseptic loosening.
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was not confirmed.Method & results: -device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: re pi - addendum.This addendum to my report of (b)(6) 2021 includes review of the following additional documentation for this case from malaysia.(b)(6) 2021 lateral x-ray left hip: hybrid long stem tha, distal stem not visualized, reduced, greater trochanteric non-union with loose cable in fracture site.2/8/21 implant labels: rest.Mod.Stem 195/21, 21/+30 v40 module, 36/+5 v40 lfit head, 36/10 degree x3 insert, 1 screw, 4 dall-miles cable sets, 2 trochanteric grip plates, 52 trident psl ha cluster shell.Undated labels: #3 exeter cemented long stem, cement restrictor, 35/-5 v40 lfit head, 36/10 degree x3 insert, 1 screw.No revision operative report, no dated serial x-rays, no examination of explanted components.Based upon this additional documentation, neither confirmation of the event description nor preparation of a medical report is possible for this case.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant indicated: based upon this additional documentation, neither confirmation of the event description nor preparation of a medical report is possible for this case.Further information such as return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Surgeon notified on a case that possibly needed a revision surgery.The surgery was done a few years back using stryker implants.The reason on the revision surgery needed possibly due to aseptic loosening.Per information requested response: "the cable sleeve was broken prior to surgery.Doctors suspected the cable failure.".

Brand Name
TRIDENT PSL HA CLUSTER 52MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11872773
Report Number0002249697-2021-00912
Device Sequence Number19637060
Product Code LPH
UDI-Device Identifier07613327037197
UDI-Public07613327037197
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model Number542-11-52E
Device Catalogue Number542-11-52E
Device Lot Number44791601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR